Three products for a radiant, customizable tan — without UV rays

Three products for a radiant, customizable tan — without UV rays

By edit
Face care
Stage of skin ageing
Body and hair care
By concern
Skin diagnostic
Library
All Topics
Est-ce-que l'acide hyaluronique donne des boutons ?

Does hyaluronic acid cause spots?

Summary
Published February 20, 2024, by Maylis, Chemical Engineer — 2 min read

There is no clinical or scientific evidence to suggest that topical application of hyaluronic acid triggers acne outbreaks.Hyaluronic acid is a molecule that is generallywell tolerated by all skin typesand does not appear to have any sensitising potential. It does not present any undesirable side effects when applied externally.This excellent tolerance is due to the fact that this molecule is already present in the skin and is not foreign to the body, which tolerates and absorbs it all the better.

Regarding hyaluronic acid injections, in very rare cases, there can be an allergy to this molecule. This allergy can trigger various reactions.These remain exceptional, but it is important to record them and present them to patients before any injection:

  • An allergy to hyaluronic acid, although rare, does exist and can trigger a localised inflammatory reaction similar to hives;

  • Granulomas may appear on the treated areas. These are small nodules that can sometimes be unsightly and painful. They often regress and fade spontaneously over a few weeks. A specific treatment with cortisone or anti-inflammatories is a solution to alleviate the patient's discomfort;

  • Another complication: Individuals predisposed to cold sores may trigger them after the injection; typically, these disappear within about ten days;

  • Abscesses have also been reported, but this complication remains an extremely rare phenomenon.

Sources:

  • GOLDMAN A & al. Hyaluronic acid dermal fillers: safety and efficacy for the treatment of wrinkles, aging skin, body sculpturing and medical conditions. Clinical Medicine Reviews in Therapeutics (2011).

  • SOMMARIVA R. & al. Vascular complications after facial filler injection: a literature review and meta-analysis. The Journal of Clinical and Aesthetic Dermatology (2019).

Diagnostic

Understand your skin
and its complex needs.

Go further: